Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 415, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2011, 7:39 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 7:39 PM CDT (00:39 UTC)
- Expired
- May 23, 2011, 8:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Henderson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS54 KMEG 240039
SVRMEG
TNC039-077-240130-
/O.NEW.KMEG.SV.W.0415.110524T0039Z-110524T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF DECATURVILLE...OR 16 MILES SOUTHEAST OF LEXINGTON...
AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHEASTERN HENDERSON AND SOUTHERN DECATUR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3548 8798 3546 8804 3543 8803 3539 8820
3542 8823 3556 8828 3564 8802 3561 8802
3555 8797 3550 8796
TIME...MOT...LOC 0040Z 252DEG 35KT 3551 8814
$$2 follow-up statements
232
WWUS54 KMEG 240052
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT MON MAY 23 2011
TNC077-240102-
/O.CAN.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
HENDERSON TN-
752 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...
AT 752 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
3545 8811 3556 8807 3564 8802 3561 8802
3555 8797 3550 8796
TIME...MOT...LOC 0052Z 252DEG 35KT 3554 8800
$$
TNC039-240130-
/O.CON.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
DECATUR TN-
752 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL DECATUR COUNTY...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GUMDALE...OR 20 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...
MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEBANON...GUMDALE AND BATH SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
3545 8811 3556 8807 3564 8802 3561 8802
3555 8797 3550 8796
TIME...MOT...LOC 0052Z 252DEG 35KT 3554 8800
$$675
WWUS54 KMEG 240100
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT MON MAY 23 2011
TNC039-240110-
/O.CAN.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
DECATUR TN-
800 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DECATUR COUNTY IS
CANCELLED...
AT 800 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
3545 8811 3556 8807 3564 8802 3561 8802
3555 8797 3550 8796
TIME...MOT...LOC 0100Z 252DEG 35KT 3556 8791
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 23, 6:38 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 638 PM CDT MON MAY 23 2011 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 23 2011/ DISCUSSION... A COMPLEX WEATHER PATTERN CONTINUES TO UNFOLD THIS AFTERNOON ACROSS THE MID SOUTH WHICH WILL DICTATE WEATHER CONDITIONS THROUGH THE OVERNIGHT PERIOD. A CONVECTIVE OUTFLOW BOUNDARY/WEAKENING COLD POOL CONTINUES TO PUSH SOUTHEAST THIS AFTERNOON...ADVANCED BY A BROKEN LINE OF THUNDERSTORMS...SOME WHICH HAVE BEEN SEVERE AT TIMES. THIS CONVECTIVE LINE MAY CONTINUE SOUTHEASTWARD AND FEED ON THE MODERATE TO STRONGLY UNSTABLE AIRMASS IN PLACE TO THE SOUTHEAST OF THE OUTFLOW BOUNDARY WHERE SBCAPES ARE NOW APPROACHING 3500 J/KG. THIS BOUNDARY STRETCHES BACK TO THE NORTHWEST INTO NORTHWEST ARKANSAS WHERE ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AND ARE QUICKLY INTENSIFYING. THESE STORMS MAY TEND TO MOVE BACK ATOP THE CONVECTIVELY COOLED AIRMASS OVER NORTHERN ARKANSAS AND MAY REMAIN ELEVATED. THESE STORMS MAY STILL POSE A SEVERE HAIL AND POTENTIALLY DAMAGING WIND THREAT AS INCREASINGLY UNSTABLE AIRMASS ELEVATED ABOVE THE DECAYING NEAR SURFACE COLD POOL IS ADVECTED INTO THE STORMS BY A 30-40 KT SOUTHWESTERLY LOW LEVEL JET ACROSS THE ARKLATEX INTO NORTHERN ARKANSAS. THESE STORMS SHOULD CONTINUE TO WORK INTO NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS ANOTHER SUBTLE MID LEVEL SHORTWAVE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST AND ACROSS THE MID SOUTH. INSTABILITY AND INCREASING DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY NEAR ANY BOUNDARY INTERACTIONS AND IN THE PRESENCE OF 0-1KM SRH AROUND 150 M2/S2. TORNADOES SHOULD NOT BE THE PRIMARY THREAT AND WILL NOT HIGHLIGHT THIS POTENTIAL IN THE LATEST HWO UPDATE. SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ALONG AND NORTH OF INTERSTATE 40...BUT SHOULD BE IN A WEAKENING TREND. THERE MAY BE SOME ISOLATED REDEVELOPMENT LATER TUESDAY AFTERNOON ALONG RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES AND IN THE PRESENCE OF CONTINUED 30-40 KTS OF DEEP LAYER SHEAR AND STRONG INSTABILITY WITH SBCAPES IN EXCESS OF 3000 J/KG. CURRENT THINKING IS THAT THUNDERSTORM COVERAGE SHOULD BE LOWER AS COMPARED TO TODAY...AS MID LEVEL HEIGHTS RISE AND CAPPING STRENGTHENS OVER THE MID SOUTH IN RESPONSE TO DEEPENING UPPER LEVEL LOW PRESSURE OVER THE WESTERN STATES. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH HIGHS IN THE MID 80S TO AROUND 90 DEGREES WITH CONTINUED HUMID CONDITIONS. THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST WILL MOVE INTO THE MID SOUTH ON WEDNESDAY WITH STRONGER MID LEVEL HEIGHT FALLS. THESE HEIGHT FALLS SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE AND ERODE ANY RESIDUAL MID LEVEL CAPPING BY WEDNESDAY AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. IMPRESSIVE STABILITY PARAMETERS DEVELOP WITH SBCAPES BETWEEN 3000-4000 J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES GREATER THAN 8 C/KM BY WEDNESDAY AFTERNOON AND EVENING. THIS STRONG INSTABILITY WILL BE COMPLIMENTED BY INCREASING DEEP LAYER SHEAR ASSOCIATED WITH A STRONG 80+ KT MID LEVEL JET STREAK EVOLVING ACROSS THE OZARKS. AT THE SURFACE...LOW PRESSURE WILL DEEPEN ACROSS THE SOUTHERN PLAINS WEDNESDAY MORNING BEFORE MOVING NORTHEAST INTO CENTRAL MISSOURI BY WEDNESDAY EVENING. LOW LEVEL SOUTHERLY FLOW WILL VEER WEST-SOUTHWESTERLY ALOFT AND RESULT IN 0-1KM SRH AROUND 200 M2/S2 BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS MID LEVEL TEMPERATURES COOLIN THE PRESENCE OF STRONG THERMODYNAMIC INSTABILITY AND STRENGTHENING SHEAR...EXPECT THUNDERSTORMS TO ERUPT ALONG AND WEST OF THE MISSISSIPPI RIVER BY WEDNESDAY AFTERNOON. STORM MODE WILL LIKELY INITIALLY BE SUPERCELL STRUCTURES WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND TORNADOES. EVENTUALLY THE STRONG FORCING ALOFT WILL ALLOW STORMS TO CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELLS. THE PRIMARY SEVERE WEATHER THREATS WILL TRANSITION TO MORE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. THIS THREAT COULD POSE A MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER OUTBREAK OVER THE MID SOUTH WEDNESDAY AFTERNOON AND NIGHT. THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST INTO THE MID MISSISSIPPI VALLEY ON THURSDAY WITH A SHEARED AND UNSTABLE AIRMASS STILL IN PLACE MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER AHEAD OF A WEAK COLD FRONT THURSDAY AFTERNOON. ADDITIONAL NUMEROUS THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE FRONT WITH A FEW SEVERE STORMS POSSIBLE. STORMS SHOULD END ON THURSDAY NIGHT FROM WEST TO EAST AS THE UPPER LEVEL LOW PRESSURE LIFTS OUT TO THE NORTHEAST AND THE WEAK FRONTAL BOUNDARY STALLS TO THE SOUTH. UPPER LEVEL RIDGING SHOULD SLOWLY BUILD INTO THE WEEKEND...ALTHOUGH THE BOUNDARY SHOULD LIFT BACK TO THE NORTH ON SATURDAY AS ANOTHER MID LEVEL SHORTWAVE MOVES EAST INTO THE OHIO VALLEY. THIS WILL ALLOW FOR A RETURN OF WARM AND HUMID CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE COMPLETELY RULED OUT ON SATURDAY...BUT WITH BUILDING MID LEVEL HEIGHTS HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. STRONG UPPER LEVEL HIGH PRESSURE WILL DEVELOP OVER THE MID SOUTH FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS SHOULD BRING A PERIOD OF DRY WEATHER AND POTENTIALLY THE HOTTEST WEATHER EXPERIENCED SO FAR THIS YEAR. JLH && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL BE FOUND FOR MUCH OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT WHICH MAY PRODUCE SOME PERIODS OF MVFR CEILINGS AND VISIBILITIES. THUNDERSTORM COVERAGE WILL DECREASE DRAMATICALLY BY TUESDAY MORNING. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 71 88 72 87 / 50 20 10 50 MKL 67 87 70 88 / 70 20 10 40 JBR 68 85 70 85 / 70 20 20 60 TUP 67 90 70 89 / 30 10 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 23, 4:12 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 412 PM CDT MON MAY 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 412 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A CLARKSDALE TO TUPELO MISSISSIPPI LINE. PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NORTH OF INTERSTATE 40...BUT COVERAGE SHOULD BE LESS THAN ON MONDAY. SEVERE WEATHER THREATS SHOULD REMAIN CONFINED TO DAMAGING WINDS AND LARGE HAIL. A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ON WEDNESDAY AFTERNOON AND NIGHT. INCREASINGLY WIDESPREAD AND POTENTIALLY SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE. ALL SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE GREATEST SEVERE WEATHER THREAT SHOULD BE POTENTIALLY WIDESPREAD DAMAGING WINDS. THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON THROUGH THURSDAY. JLH
In the hours before
Local storm report, May 23, 4:48 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
05/23/2011 POINSETT AR LAW ENFORCEMENT
A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.
&&
SJMLocal storm report, May 23, 5:17 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG BEECH GROVE 36.17N 90.62W
05/23/2011 GREENE AR LAW ENFORCEMENT
A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.
&&
RRHLocal storm report, May 23, 5:23 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ATOKA 35.45N 89.77W
05/23/2011 E62.00 MPH TIPTON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
STATION RECORDED A WIND GUST OF 62 MPH.
&&
RRHLocal storm report, May 23, 5:32 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG WARM SPRINGS 36.49N 91.05W
05/23/2011 RANDOLPH AR LAW ENFORCEMENT
A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
SPRINGS.
&&
RRHLocal storm report, May 23, 6:30 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG WARM SPRINGS 36.49N 91.05W
05/23/2011 RANDOLPH AR LAW ENFORCEMENT
A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
SPRINGS.
0324 PM TSTM WND DMG BEECH GROVE 36.17N 90.62W
05/23/2011 GREENE AR LAW ENFORCEMENT
A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.
0355 PM TSTM WND DMG RECTOR 36.26N 90.29W
05/23/2011 CLAY AR PUBLIC
A SHED WAS BLOWN DOWN.
0405 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
05/23/2011 POINSETT AR LAW ENFORCEMENT
A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.
0500 PM TSTM WND GST ATOKA 35.45N 89.77W
05/23/2011 E62.00 MPH TIPTON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
STATION RECORDED A WIND GUST OF 62 MPH.
0615 PM HAIL 1 N JACKSON 35.65N 88.83W
05/23/2011 E1.00 INCH MADISON TN FIRE DEPT/RESCUE
MAJORITY OF THE HAIL FALLING WAS PEA SIZE...HOWEVER A FEW
QUARTER SIZE STONES WERE MIXED IN. REPORTED JUST NORTH OF
I-40.
&&
RRHSpecial weather statement, May 23, 7:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON MAY 23 2011
TNZ053>055-092-240100-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-
726 PM CDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF SARDIS AT 727 PM CDT...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN AND HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3549 8797 3533 8833 3549 8845 3571 8803
3569 8801 3567 8801 3561 8802 3553 8796
TIME...MOT...LOC 0027Z 240DEG 38KT 3546 8828The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Special Weather Statement | MEG | Decatur | 34 min |
| May 24, 2:17 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 43 min |
| May 24, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Hardin | 18 min |
| May 24, 3:30 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| May 24, 4:30 PM CDT | Special Weather Statement | MEG | Haywood | 30 min |
| May 24, 4:36 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| May 24, 5:03 PM CDT | Special Weather Statement | MEG | Fayette | 27 min |
| May 24, 5:11 PM CDT | Special Weather Statement | MEG | Gibson | 34 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 39 min |
| May 24, 5:44 PM CDT | Special Weather Statement | MEG | Gibson | 31 min |
| May 24, 6:24 PM CDT | Special Weather Statement | MEG | Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.